Archived

This topic is now archived and is closed to further replies.

Timothy123

Pain in legs

6 posts in this topic

Hi everyone.......I am a newbie :)

 

I went to the doctor for leg numbness/pain and had to have a stent put in because of a blockage. I also found out I had type 2 diabetes and am now taking metformin. The stent completely fixed the major problem with my leg and now I walk 3 or more miles a day. However, If I go too fast for too long I do get severe painfull tingling in both my legs. If I sit for a few minutes I goes away and I can start walking again. Is that caused by the diabetes?. I am not sure what it is. My blood pressure and sugar are in the very acceptable range.

 

Thanks in advance for any feeback you may have.

Share this post


Link to post
Share on other sites

Welcome to the forum.

 

This sounds like something you should ask your doctor about. The pain and tingling from diabetes would be the result of damage caused by high blood sugars, that does not sound like what is going on with you. You also say your blood pressure and sugar are in the very acceptable range, but with out numbers, there's no way for us to know what that means.

Share this post


Link to post
Share on other sites

Timothy, I have suffered from this for years...it is PAD Peripheral artery disease. I have had two stents one in each leg.. I still need to stop after about 5t's of a mile on the tread M.... I can walk just fine as long as I don't try to walk to fast....You need to get your Lipids under control , . You need to prevent any further artery clogging, not much you can do with what already there....Diabetes can cause this, and a type two not knowing they have diabetes can really be a problem....

Share this post


Link to post
Share on other sites

Thanks for the responses. I do believe now it is PAD.

 

While trying to figure out what it was I would check my blood pressure and it would be around 120/72, my sugar would be close to 100 and my O2 level would be in the middle 90's, all of which are OK. Must be artery damage.

 

I am 51 and was just diagnosed as having diabetes a couple weeks ago so I still have things to figure out. If it is time to take the metformin and my sugar is 89, do I still take it? I have started an exercise program which helps in every way possible, lowering blood pressure, etc but I still have to figure out my new self. :)

Share this post


Link to post
Share on other sites

Sounds like you are doing a good job with your control, sounds like dturney has your answer on what's going on.

 

Metformin will build up over time and is not something that will quickly affect your levels., so yes, take your metformin on your normal schedule. Also, there should not be any worries about met making your hypo.

Share this post


Link to post
Share on other sites

OK, Thanks!

 

I will just walk slower and be happy I caught it when I did. I was pushing hard so I could lose weight faster.

Share this post


Link to post
Share on other sites